High dose of Propranolol to cause H to ulcerate? - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment.
Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > Hemangioma Help > Help and Resources for Hemangiomas

 
 
Thread Tools Display Modes
Prev Previous Post   Next Post Next
  #1  
Old 07-05-2013, 05:00 AM
kg8183 kg8183 is offline
Junior Member
 
Join Date: Jun 2013
Posts: 18
Default High dose of Propranolol to cause H to ulcerate?

Unfortunately our son's Hemangioma near his ear ulcerated, regardless of how moist we tried to keep it using vaseline. We contacted the dermatologist and were right away instructed to decrease the dose of Propranolol from 0.7 ml every 8 hours to 0.5 ml, which means he is now at about 1.43 mg/kg/d rather than the 2 mg/kg/d before. We were explained that the high dose of Propranolol can cause the Hemangioma to ulcerate (really?). In addition, she put an order of 5% Lidocaine (xylocaine) ointment, which we are supposed to use about 4 times a day. We were also instructed to give our son Tylenol if needed. And lastly, we were told to continue applying vaseline on the Hemangioma and the ulcerated part to prevent more ulcerations and help the already ulcerated part to heal. We are supposed to see the dermatologist on Monday at which time she will start treating the ulceration with some steroidal creams.
I do have some questions if you guys don't mind.

1) Can high dose of propranolol cause hemangioma to ulcerate? And is reducing the dose a usual method for dealing with this?
2) I haven't been able to do much research about ulcerations complicating H treatment with Propranalol. Can you shed any light on the matter? Perhaps provide some links.
3) How much of Lidocaine ointment are you supposed to apply at one time and what do you use to apply it? My son is 2.5 months and weighs 10lbs 13 oz and I don't want to put too much on it (I asked the dermatologist and the pharmacist, but really didn't get the answer I wanted, i.e. thin or thick later, etc.). I tried doing it with a q-tip but this ointment is pretty hard and I am not sure how much is really being applied. Plus my son screaming when I touch it doesn't help the matter.
4) Will applying Vaseline on the ulcerated part help with healing?
5) Have you used Baby Tylenol while on Propranolol and maybe Lidocaine (xylocaine) in addition to it?
6) What is your take on treating the ulceration with steroidal creams?
7) Any advice on preventing ulcerations from happening?

Sorry that I am bombarding you with questions. My wife and I have to deal with this for the next 3 days before we see the dermatologist

thanks in advance

Last edited by kg8183 : 07-05-2013 at 05:06 AM.
Reply With Quote
 


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump